MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1155/carm/4810248

Медицинская библиотека · Case reports in medicine · 2025

Encephalitis and Immune-Related Complications in a Patient Treated With Nivolumab: A Case Report.

Lyras Georgios, Karydis Prokopios, Tetradi Sofia Dionysia, Lechouriti Aikaterini Maria, Potsios Charalampos, Taprantzi Dimitra, Michailides Christos, Velissaris Dimitrios

СтатьяПеревод в очереди

Аннотация

INTRODUCTION

Immune checkpoint inhibitors (ICIs), such as nivolumab, have made significant advancements in the treatment of several malignancies. However, they have been associated with a new and diverse spectrum of immune-related adverse effects (irAEs). We report the case of a patient with metastatic renal cell carcinoma who developed encephalitis and other potential irAEs, including hypophysitis with isolated adrenocorticotropic hormone deficiency, transient autoimmune thyroiditis, and autoimmune hemolytic anemia, following combination therapy with nivolumab and cabozantinib. The patient ultimately required rituximab administration.

CASE PRESENTATION: A 55-year-old woman with a history of metastatic renal cell carcinoma and a recent hospitalization for urinary tract infection was admitted to the Department of Internal Medicine due to confusion, disorientation, and hypotension. A brain MRI revealed multiple new T2/FLAIR hyperintense lesions. After an extensive workup to exclude common neurologic ailments, an adverse reaction due to nivolumab therapy was hypothesized. Treatment was initiated with corticosteroids and IVIG, and the patient showed rapid improvement. Given the fast response to corticosteroids, the diagnosis of ICI-induced encephalitis was made. Rituximab was then administered, and the patient showed near complete remission of her neurologic symptoms. The patient's hypotension was attributed to secondary adrenal insufficiency and treated accordingly. Concomitant findings included hyperthyroidism and later-onset autoimmune hemolytic anemia, both of which were attributed to nivolumab, although the diagnosis could not be confirmed with certainty. Significant improvement was achieved with corticosteroid treatment and rituximab.

CONCLUSION

irAEs can affect any system, individually or simultaneously, and require high clinical suspicion to diagnose. ICI-induced encephalitis is potentially life-threatening but, with prompt treatment, near-complete recovery is possible. Corticosteroids and IVIG constitute the main treatment, although rituximab may be used successfully in more severe cases.

Для цитирования: Lyras Georgios, Karydis Prokopios, Tetradi Sofia Dionysia, Lechouriti Aikaterini Maria, Potsios Charalampos, Taprantzi Dimitra, Michailides Christos, Velissaris Dimitrios. Encephalitis and Immune-Related Complications in a Patient Treated With Nivolumab: A Case Report.. Case reports in medicine. 2025. DOI: 10.1155/carm/4810248.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.